MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN
Model Number 48360G-10
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Codes Unspecified Tissue Injury (4559); Biliary Leak (4820)
Date of Event 10/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a da vinci-assisted transthoracic esophagectomy with chest anastomosis procedure, the patient experienced a staple line leak less than 24 hours postoperatively.The leak originated from the midsection of the linear staple line on the gastric tube, where a green sureform 60 reload had been utilized.While the proximal and distal ends of the staple line displayed appropriate b-shaped staple formation, the central segment exhibited inadequate staple formation.This defect resulted in leakage of bile and gastric secretions into the right thoracic cavity.Initial revision was attempted via thoracoscopy but had to be converted to open thoracotomy due to poor cardiopulmonary status.The leak was repaired using suture, and a lavage of the thoracic cavity was performed.The procedure was completed, and the patient was subsequently transferred to the intensive care unit (icu).The patient did not experience any post-operative complications.Endoscopic images were reviewed, and documented the staple line insufficiency, showing bile surrounding the wound (not necrosis).Intraoperatively, the surgeon observed no technical issues; the staple line appeared intact, and standard stapling procedures were followed.Organ perfusion appeared excellent, as reflected in the uncomplicated healing of the higher esophagogastric anastomosis.Following these events, the surgeon switched to using only blue sureform 60 reloads for the gastric tube formation and began oversewing the first staple line; despite noting this had not previously been necessary and introduces potential risks.Based on other cases, this early leak was unusual.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive a da vinci product to perform failure analysis.A review of the stapler log shows that the sureform 60 stapler instrument (lot number: k14250215-0437) was installed 7 times and fired 6 stapler reloads (1 green followed by 5 blue).All firings were completed by the logs with 0 or 1 pause for compression.The stapler instrument had two incomplete clamps on the sixth overall install and one aborted clamp on the fifth overall install, otherwise all other clamps were completed and there are no unclamp failures.The logs do not show any errors related to stapler instrument usage.A review of an image provided by the customer shows a sureform 60 stapler instrument equipped with a green sureform 60 reload, which has been fired across the stomach.In one of the images, a user interface (ui) message related to the sureform 60 stapler instrument on the universal surgical manipulator (usm) is observed, stating, "before removing, align the joint straight under visual control." due to the quality, it is difficult to determine whether there are any malformations along the staple line.However, the tissue is transected, and there does not appear to be any bleeding from the staple line.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23609502
Report Number2955842-2025-45766
Device Sequence Number9258957
Product Code GDW
UDI-Device Identifier10886874113841
UDI-Public(01)10886874113841(10)K10250416
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48360G-10
Device Catalogue Number48360G
Device Lot NumberK10250416
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2025
Initial Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown